This is my first go around with antidepressants. I started off with 5 mg of generic lexapro 5 days ago and on the 3rd day my psychoatrist upped to 10 mg. i have been feeling anxious and more depressed but she says that thats how they make you feel in the beginning. Is this normal? Do they typically make you feel worse at first and then start to work?
It is very common to feel worse while you adjust to anti depressants. This can sometimes be bad anxiety, or worse depression.some other side effects are dizziness,drowsy,insomnia,dry mouth. Unfortunately until the levels reach "therapeutic" you may feel worse at first.make sure you keep your doctor aware of your side effects. Typically, starting,increasing, and tapering from the medication is when side effects are most likely to appear. Good luck:)
Hi, B! Many people report feeling a little worse and possibly having some minor side effects for the period of time while you're reaching your therapeutic dose. The first few days to a week are the worst until your body adjusts to the the medication and you may start feeling very positive effects in 2-3 weeks although it takes 6-8 weeks to feel the full effects.
Hang in there and if you have questions or concerns feel free to write. We're not doctors, just people like you and we're happy to offer our thoughts and advice.
Best wishes, WCV
I felt shocking when I started on Lexapro! I was on 5mg for a week then I went on to 10mg and my anxiety peaked at around the 2 week mark. But at around week 3 I started having a few good days. Them by week 4 I was having more good days than bad. Then at about week 6 I felt pretty good. Hang in there! It's a great antidepressant!
- Lexapro Information for Consumers
- Lexapro Information for Healthcare Professionals (includes dosage details)
- Side Effects of Lexapro (detailed)
Search for questions
Still looking for answers? Try searching for what you seek or ask your own question.
For those who found relief with an antidepressant did you just one day start feeling good or was it?
Posted 16 Aug 2013 • 2 answers
Posted 10 May 2015 • 1 answer
Posted 3 Sep 2015 • 2 answers
Posted 11 Sep 2015 • 1 answer
Posted 27 Dec 2015 • 5 answers